Alert archive / Wisconsin / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 9, 2020, 5:15 AM CDT for Eau Claire County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2020, 5:15 AM CDT (10:15 UTC)
- Expired
- Jul 9, 2020, 5:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Twin Cities, MN
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2332 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649
WWUS83 KMPX 091015
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
515 AM CDT Thu Jul 9 2020
WIZ028-091045-
Eau Claire-
515 AM CDT Thu Jul 9 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAU CLAIRE COUNTY...
At 515 AM CDT, strong thunderstorms were clustered 7 miles northwest
of Strum, or 11 miles northeast of Mondovi, moving northeast at 40
mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Eau Claire, Altoona, Augusta, Fall Creek, Foster, Brackett and Allen.
This includes Interstate 94 in Wisconsin between mile markers 70 and
83.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4459 9145 4460 9154 4466 9162 4486 9131
4486 9127 4466 9107
TIME...MOT...LOC 1015Z 232DEG 33KT 4464 9146
$$
TDHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 9, 4:12 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 9, 4:12 AM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 412 AM CDT Thu Jul 9 2020 .SHORT TERM...(Today through Friday) Issued at 412 AM CDT Thu Jul 9 2020 Two convective clusters - one over northern Minnesota (heading east northeast) and the other over northeast Kansas (heading southeast) are diverging, leaving a large void over most of the CWA. An outflow boundary associated with the MN cluster is pushing east across eastern MN and a few showers have developed behind it. Not expecting these to build into much and little activity is anticipated through the morning as the overnight convection has contaminated the prefrontal atmosphere across the CWA. As the surface cold front heads southeast this afternoon, it will encounter a recovering airmass over southern MN and WI. Warm and unstable air should allow thunderstorm development to take place before quickly shifting to the southeast this evening. The severe threat is low and should be sporadic like it has been during the last couple days. A couple storms could produce large hail and damaging winds. A Canadian airmass with the coolest temperatures since late June will arrive tonight. Lows in the upper 50s to mid 60s are expected. Will need to watch out for fog formation with crossover temperatures being met and winds decoupling. The column will be rather dry, however, so not forecasting anything widespread. A seasonably warm day with comfortable humidity and plenty of sunshine is on tap for Friday. .LONG TERM...(Friday night through Wednesday) Issued at 412 AM CDT Thu Jul 9 2020 Two pattern shifts should take place into late July. An intense ridge will retreat to the southwest and build to over 600 dm, allowing a trough to develop across the north central and eastern parts of the United States. This will result in northwest flow for the Upper Midwest and a fairly active pattern. Numerous systems coming onshore the Canadian Pacific coast will send smaller disturbances across the Northern Plains to Great Lakes, offering periodic thunderstorm chances. Some severe weather will be possible with these, but such fine scale features responsible for that possibility are not well forecast beyond about 12 hours. Therefore, precip probabilities are broad and reside in the mid range until confidence increases either way. This pattern will keep temperatures near normal with highs in the 80s and lows in the 60s. The pattern will shift again by the middle of next week as the ridge spreads eastward across the southern half of the country. By late next week, model guidance has been fairly consistent in showing a massive ridge of nearly 600 dm encompassing the southern two thirds of the U.S. An intense heat wave would be expected with the possibility of widespread 100s under the ridge into late July. Ensemble spread is quite large for us being on the edge and ranges from the intense heat scenario to a cooler and stormier pattern in the ring of fire. Either way, it will be interesting to watch. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1127 PM CDT Wed Jul 8 2020 Generally VFR conditions throughout. There is a chance for showers and thunderstorms. These storms should weaken as they move eastward overnight, but could see some redevelopment on Thursday, especially east of I-35. KMSP... Generally VFR conditions throughout, but could have some thunderstorms on Thursday. As of now the best chance is around mid-day. Winds should become northwesterly. /OUTLOOK FOR KMSP/ FRI...VFR. Wind NW at 10-15 kt. SAT...VFR with -TSRA possible. Wind NW at 10 kt. SUN...VFR. Wind VRB at 05 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...Borghoff LONG TERM...Borghoff AVIATION...JRB
Hazardous weather outlook, Jul 9, 3:13 AM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 313 AM CDT Thu Jul 9 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 100815- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 313 AM CDT Thu Jul 9 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight. There is a Marginal Risk of severe storms across southern Minnesota and western Wisconsin today. Large hail, damaging winds, and heavy rainfall are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rounds of thunderstorms are expected through the middle of next week. Some severe weather is possible at times. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed. Borghoff
In the hours before
Local storm report, Jul 9, 4:54 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
454 AM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 AM HAIL 2 W NEW PRAGUE 44.55N 93.61W
07/09/2020 M0.75 INCH SCOTT MN TRAINED SPOTTER
&&
TDHLocal storm report, Jul 9, 5:00 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
500 AM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL CAMERON 45.41N 91.75W
07/09/2020 M0.70 INCH BARRON WI TRAINED SPOTTER
&&
BORGHOFFLocal storm report, Jul 9, 5:01 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
501 AM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HAIL 1 NW BLOOMINGTON 44.84N 93.32W
07/09/2020 M1.00 INCH HENNEPIN MN PUBLIC
&&
BORGHOFFLocal storm report, Jul 9, 5:03 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
503 AM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM HAIL 1 SSW RICHFIELD 44.86N 93.29W
07/09/2020 E0.88 INCH HENNEPIN MN PUBLIC
REPORTED AT LYNDALE AND I-494.
&&
BORGHOFFSpecial weather statement, Jul 9, 5:14 AM CDT, 1 minute before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 514 AM CDT Thu Jul 9 2020 WIZ016-027-091045- Chippewa-Rusk- 514 AM CDT Thu Jul 9 2020 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL RUSK AND CENTRAL CHIPPEWA COUNTIES... At 513 AM CDT, strong thunderstorms were clustered near Bloomer, or 12 miles north of Eau Claire, moving northeast at 40 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Chippewa Falls, Lake Hallie, Bloomer, Cornell, Sheldon, Tilden, Holcombe, Otter Lake, Jim Falls, Eagleton and County Roads F And H. This includes U.S. Highway 53 between mile markers 98 and 114. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4490 9154 4513 9158 4538 9092 4502 9092 TIME...MOT...LOC 1013Z 241DEG 33KT 4504 9143 TDH
Special weather statement, Jul 9, 5:15 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
515 AM CDT Thu Jul 9 2020
WIZ028-091045-
Eau Claire-
515 AM CDT Thu Jul 9 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAU CLAIRE COUNTY...
At 515 AM CDT, strong thunderstorms were clustered 7 miles northwest
of Strum, or 11 miles northeast of Mondovi, moving northeast at 40
mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Eau Claire, Altoona, Augusta, Fall Creek, Foster, Brackett and Allen.
This includes Interstate 94 in Wisconsin between mile markers 70 and
83.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4459 9145 4460 9154 4466 9162 4486 9131
4486 9127 4466 9107
TIME...MOT...LOC 1015Z 232DEG 33KT 4464 9146
TDHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:15 PM CDT | Special Weather Statement | MPX | Todd | 30 min |
| Jul 8, 7:33 PM CDT | Special Weather Statement | MPX | Todd | 27 min |
| Jul 8, 7:44 PM CDT | Special Weather Statement | MPX | Todd | 31 min |
| Jul 8, 8:24 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs | 24 min |
| Jul 8, 8:35 PM CDT | Special Weather Statement | MPX | Kanabec | 25 min |
| Jul 8, 9:28 PM CDT | Special Weather Statement | MPX | Kanabec | 32 min |
| Jul 9, 12:57 AM CDT | Special Weather Statement | MPX | Swift | 48 min |
| Jul 9, 1:56 AM CDT | Special Weather Statement | MPX | Stearns | 49 min |
| Jul 9, 2:44 AM CDT | Special Weather Statement | MPX | Mille Lacs, Morrison | 46 min |
| Jul 9, 3:55 AM CDT | Special Weather Statement | MPX | Carver | 35 min |
| Jul 9, 4:05 AM CDT | Special Weather Statement | MPX | Isanti | 25 min |
| Jul 9, 4:12 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Scott, Sibley | 33 min |
| Jul 9, 4:36 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Scott | 24 min |
| Jul 9, 4:39 AM CDT | Special Weather Statement | MPX | Chisago | 51 min |
| Jul 9, 4:47 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Watonwan | 23 min |
| Jul 9, 4:49 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Ramsey, Washington | 26 min |
| Jul 9, 4:58 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Scott | 14 min |
| Jul 9, 5:18 AM CDT | Special Weather Statement | MPX | Rice | 27 min |
| Jul 9, 5:20 AM CDT | Special Weather Statement | MPX | Washington | 25 min |
| Jul 9, 5:38 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 24 min |
| Jul 9, 7:44 AM CDT | Special Weather Statement | MPX | Steele | 16 min |
| Jul 9, 9:55 AM CDT | Special Weather Statement | MPX | Steele | 35 min |
| Jul 9, 11:45 AM CDT | Special Weather Statement | MPX | Freeborn | 30 min |
| Jul 8, 11:54 PM CDT | Special Weather Statement | MPX | Rusk | 51 min |
| Jul 9, 5:14 AM CDT | Special Weather Statement | MPX | Chippewa | 31 min |
| Jul 9, 5:30 AM CDT | Special Weather Statement | MPX | Polk | 45 min |
| Jul 9, 5:48 AM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire | 42 min |
| Jul 9, 5:51 AM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 13 min |
| Jul 9, 6:04 AM CDT | Severe Thunderstorm Warning | MPX | Polk, Saint Croix | 14 min |
| Jul 9, 6:19 AM CDT | Special Weather Statement | MPX | Saint Croix | 41 min |
| Jul 9, 7:10 AM CDT | Special Weather Statement | MPX | Dunn | 35 min |
| Jul 9, 7:20 AM CDT | Special Weather Statement | MPX | Eau Claire | 25 min |
Nearby
Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.